Alert archive / Utah / High Wind Watches in 2018
High Wind Watch 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Apr 14, 2018, 3:00 PM MDT. It took effect at Apr 16, 2018, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 3:00 PM MDT (21:00 UTC)
- In effect from
- Apr 16, 2018, 9:00 AM MDT
- Expired
- Apr 15, 2018, 3:42 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
208 WWUS75 KSLC 142100 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 300 PM MDT Sat Apr 14 2018 UTZ015-016-151300- /O.NEW.KSLC.HW.A.0004.180416T1500Z-180417T0400Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, Beaver, Cedar City, and Milford 300 PM MDT Sat Apr 14 2018 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in Salt Lake City has issued a High Wind Watch, which is in effect from Monday morning through Monday evening. * AFFECTED AREA...West central and southwest Utah, including Delta and Cedar City. * WINDS...Southwest 30 to 40 mph with gusts over 60 mph possible. * TIMING...Winds will likely increase significantly Monday morning, peaking Monday afternoon, before decreasing Monday night. * IMPACTS...Travel may be impacted, including significant crosswinds on east-west roadways such as US-6. Blowing dust could also reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
965 WWUS75 KSLC 151013 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 413 AM MDT Sun Apr 15 2018 ...STRONG WINDS MONDAY AHEAD OF THE NEXT SPRING STORM... .The next spring storm will impact much of western Utah with strong southerly winds beginning late tonight and continuing through early Monday evening. The cold front associated with this storm will stall over extreme northwest Utah tonight. Strong southerly winds ahead of the front will gain strength late tonight, then peak across western Utah Monday through early Monday evening. Winds will remain strong out of the northwest for a brief time as the front moves east across western Utah late Monday. UTZ003-152200- /O.EXB.KSLC.HW.A.0004.180416T1500Z-180417T0200Z/ Salt Lake and Tooele Valleys- Including the cities of Salt Lake City and Tooele 413 AM MDT Sun Apr 15 2018 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in Salt Lake City has issued a High Wind Watch, which is in effect from Monday morning through Monday evening. * AFFECTED AREA...The Salt Lake and Tooele valleys, with the strongest winds in the Tooele and western portions of the Salt Lake valley. * WINDS...Southwest 30 to 40 mph with gusts near 60 mph possible. * TIMING...Winds will increase significantly Monday morning, then peak Monday afternoon before decreasing early Monday evening. * IMPACTS...Travel will be impacted by strong crosswinds, especially along I-80 west of Salt Lake City. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ UTZ005-152200- /O.EXA.KSLC.HW.A.0004.180416T1500Z-180417T0400Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 413 AM MDT Sun Apr 15 2018 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in Salt Lake City has issued a High Wind Watch, which is in effect from Monday morning through Monday evening. * AFFECTED AREA...The Great Salt Lake Desert and Mountains, including the Salt Flats. * WINDS...South 30 to 40 mph with gusts over 60 mph possible. The strongest southerly winds are expected across southern and eastern Tooele county. * TIMING...Winds will increase significantly late tonight through Monday morning, then peaking by early Monday afternoon. Winds will begin to shift to the northwest during the afternoon, but remain elevated through mid-evening. * IMPACTS...Travel will be impacted by strong crosswinds along I-80 across the Salt Flats. Blowing dust and salt could also reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ UTZ015-016-152200- /O.CON.KSLC.HW.A.0004.180416T1500Z-180417T0400Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, Beaver, Cedar City, and Milford 413 AM MDT Sun Apr 15 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * AFFECTED AREA...West central and southwest Utah, including Delta and Cedar City. * WINDS...Southwest 30 to 40 mph with gusts near 60 mph possible. * TIMING...Winds will increase significantly late tonight through Monday morning, peaking Monday afternoon through early evening. Winds will shift to the west and decrease behind the cold front late Monday evening. * IMPACTS...Travel may be impacted, including significant crosswinds on all east-west routes through the area. Blowing dust could also reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
125 WWUS75 KSLC 152142 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 342 PM MDT Sun Apr 15 2018 ...STRONG WINDS MONDAY AHEAD OF THE NEXT SPRING STORM... .The next spring storm will impact much of Utah with strong southerly winds. These winds will begin to increase tonight and Monday morning, and are then expected to peak Monday afternoon and evening. A cold front will sweep across the state Monday afternoon through Monday night, and winds will remain strong out of the northwest for a brief period of time behind the front before decreasing. UTZ015-016-160545- /O.UPG.KSLC.HW.A.0004.180416T1500Z-180417T0400Z/ /O.NEW.KSLC.HW.W.0005.180416T1200Z-180417T0400Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, Beaver, Cedar City, and Milford 342 PM MDT Sun Apr 15 2018 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM MDT MONDAY... The National Weather Service in Salt Lake City has issued a High Wind Warning, which is in effect from 6 AM to 10 PM MDT Monday. The High Wind Watch is no longer in effect. * AFFECTED AREA...West central and southwest Utah, including Delta and Cedar City. * WINDS...South 30 to 40 mph with gusts to 60 mph. * TIMING...Winds will increase significantly Monday morning, peaking Monday afternoon through early evening. Winds will shift to the west and decrease behind the cold front late Monday evening. * IMPACTS...Travel will be impacted, with significant crosswinds expected on all east-west routes through the area. Blowing dust could also reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or is occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Vehicles, especially high profile vehicles, can be difficult to control at times in high winds. Motorists should take extra caution, especially while crossing bridges, overpasses, and unsheltered areas. && $$ UTZ005-160545- /O.UPG.KSLC.HW.A.0004.180416T1500Z-180417T0400Z/ /O.NEW.KSLC.WI.Y.0010.180416T1200Z-180417T0400Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 342 PM MDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM MDT MONDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from 6 AM to 10 PM MDT Monday. The High Wind Watch is no longer in effect. * AFFECTED AREA...The Great Salt Lake Desert and Mountains, including the Salt Flats. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase significantly Monday morning, then peak early Monday afternoon. Winds will begin to shift to the northwest during the afternoon, but remain elevated through mid- evening. * IMPACTS...Travel will be impacted by strong crosswinds along I- 80 across the Salt Flats. Blowing dust could also reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ003-160545- /O.UPG.KSLC.HW.A.0004.180416T1500Z-180417T0200Z/ /O.NEW.KSLC.WI.Y.0010.180416T1200Z-180417T0400Z/ Salt Lake and Tooele Valleys- Including the cities of Salt Lake City and Tooele 342 PM MDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM MDT MONDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from 6 AM to 10 PM MDT Monday. The High Wind Watch is no longer in effect. * AFFECTED AREA...The Salt Lake and Tooele valleys, with the strongest winds in the Tooele and western portions of the Salt Lake valley. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds will increase significantly Monday morning, then peak Monday afternoon before decreasing early Monday evening. * IMPACTS...Travel will be impacted by strong crosswinds, especially along I-80 west of Salt Lake City. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ004-160545- /O.NEW.KSLC.WI.Y.0010.180416T1200Z-180417T0400Z/ Southern Wasatch Front- Including the cities of Lehi, Provo, and Nephi 342 PM MDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM MDT MONDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from 6 AM to 10 PM MDT Monday. * AFFECTED AREA...The southern Wasatch Front, especially the southern portions of Utah County. * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase significantly Monday morning, then peak Monday afternoon before decreasing early Monday evening. * IMPACTS...Travel will be impacted by strong crosswinds along east-west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ013-014-019>021-160545- /O.NEW.KSLC.WI.Y.0010.180416T1800Z-180417T0400Z/ San Rafael Swell-Sanpete/Sevier Valleys- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell- Including the cities of Green River, Hanksville, Manti, Richfield, St George, Kanab, Escalante, and Bullfrog 342 PM MDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT MONDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from noon to 10 PM MDT Monday. * AFFECTED AREA...Much of southern and southeast Utah, including the San Rafael Swell, the Sanpete and Sevier valleys, Dixie, south central Utah, and Lake Powell. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase significantly Monday afternoon and may remain strong through Monday evening before decreasing Monday night. * IMPACTS...Travel will be impacted by strong crosswinds along east-west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Apr 14, 9:18 AM MDT, 5 hours 42 minutes earlier.
Area forecast discussion, Apr 14, 9:18 AM MDT, 5 hours 42 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 918 AM MDT Sat Apr 14 2018 .SYNOPSIS...High pressure aloft across the Great Basin will bring a warming trend to Utah this weekend. The next Pacific storm system will impact the region early in the upcoming week. && .DISCUSSION...A ridge of high pressure is shifting over the Great Basin today, leading to mostly sunny skies across much of Utah and southwest Wyoming this morning. The primary exception to this is in far northern Utah, where deeper moisture riding along the northern portion of this ridge is producing mostly cloudy skies for locations north of Salt Lake City. This moisture will generally increase through the day, so expect partly to mostly cloudy skies to persist along the Wasatch Front heading into the afternoon, with the slightest of chances of showers near the Idaho border. Otherwise, it should be a nice spring day across the forecast area, with high temperatures near or just slightly below seasonal normals. The warming trend will continue Sunday, as the ridge axis continues to shift eastward, and a warm southerly flow develops over Utah by Sunday afternoon. This is ahead of the next trough in the progressive pattern, which is expected to bring a significant increase in winds late Sunday into Monday, followed by another strong cold front late Monday. Updated the forecast earlier today just to tweak sky cover for the morning hours, but otherwise the forecast looks good. Enjoy your Saturday. && .AVIATION...Expect ceilings near 6000 feet at the SLC terminal to gradually improve through 18Z...increasing above 7000 feet after that time. Southeasterly winds are expected to shift to the northwest between 19-20Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Schoening/Kruse For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Apr 14, 5:54 AM MDT, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 554 AM MDT Sat Apr 14 2018 UTZ001>016-019>021-517-518-WYZ021-151200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 554 AM MDT Sat Apr 14 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight No hazardous weather expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Increasingly southerly winds across western Utah will drive temperatures to readings above normal Sunday through Sunday night. Very strong southerly winds will exist late Sunday night through Monday ahead of a cold front scheduled to cross the outlook area Monday. The Pacific storm system supporting the cold front will cross Utah and southwest Wyoming Monday night through Tuesday. Much colder temperatures along with widespread rain and snow will cover the northern and central portions of the outlook area. Significant accumulations of snow are likely across the northern and central mountains, with rain and snow with generally light accumulations in the adjacent valleys. High pressure will return Wednesday ahead of another Pacific storm system for Thursday and Friday. This storm will move slowly through the area and will bring colder temperatures and precipitation to most of Utah and southwest Wyoming before exiting late Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
High Wind Watches in Utah, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.